RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2013, Volume 53, Number 11, Pages 1835–1855 (Mi zvmmf9946)  

This article is cited in 6 scientific papers (total in 6 papers)

Asymptotic and numerical study of resonant tunneling in two-dimensional quantum waveguides of variable cross section

L. M. Baskina, M.  Kabardova, P. Neittaanmäkib, B. A. Plamenevskiic, O. V. Sarafanovc

a St. Petersburg State University of Telecommunications, nab. Moiki 61, St.-Petersburg, 191186, Russia
b University of Jyväskylä, P.O. Box 35(Agora), FI-40014, Jyväskylä, Finland
c St. Petersburg State University, Universitetskaya nab. 7/9, St. Petersburg, 199034, Russia

Abstract: A waveguide is considered that coincides with a strip having two narrows of width $\varepsilon$. The electron wave function satisfies the Helmholtz equation with Dirichlet boundary conditions. The part of the waveguide between the narrows plays the role of a resonator, and there arise conditions for electron resonant tunneling. This phenomenon means that, for an electron of energy $E$, the probability $T(E)$ of passing from one part of the waveguide to the other through the resonator has a sharp peak at $E=E_{\mathrm{res}}$, where $E_{\mathrm{res}}$ is a УresonantФ energy. To analyze the operation of electronic devices based on resonant tunneling, it is important to know $E_{\mathrm{res}}$ and the behavior of $T(E)$ for $E$ close to $E_{\mathrm{res}}$. Asymptotic formulas for the resonance energy and the transition and reflection coefficients as $\varepsilon\to0$ are derived. These formulas depend on the limit shape of the narrows. The limit waveguide near each narrow is assumed to coincide with a pair of vertical angles. The asymptotic results are compared with numerical ones obtained by approximately computing the waveguide scattering matrix. Based on this comparison, the range of $\varepsilon$ is found in which the asymptotic approach agrees with the numerical results. The methods proposed are applicable to much more complicated models than that under consideration. Specifically, the same approach is suitable for an asymptotic and numerical analysis of tunneling in three-dimensional quantum waveguides of variable cross section.

Key words: two-dimensional quantum waveguides, Dirichlet problem for HelmholtzТs equation, asymptotic and numerical studies.

DOI: https://doi.org/10.7868/S004446691311001X

Full text: PDF file (382 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2013, 53:11, 1664–1683

Bibliographic databases:

UDC: 519.634
Received: 09.10.2012

Citation: L. M. Baskin, M.  Kabardov, P. Neittaanmäki, B. A. Plamenevskii, O. V. Sarafanov, “Asymptotic and numerical study of resonant tunneling in two-dimensional quantum waveguides of variable cross section”, Zh. Vychisl. Mat. Mat. Fiz., 53:11 (2013), 1835–1855; Comput. Math. Math. Phys., 53:11 (2013), 1664–1683

Citation in format AMSBIB
\Bibitem{BasKabNei13}
\by L.~M.~Baskin, M.~~Kabardov, P.~Neittaanm\"aki, B.~A.~Plamenevskii, O.~V.~Sarafanov
\paper Asymptotic and numerical study of resonant tunneling in two-dimensional quantum waveguides of variable cross section
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2013
\vol 53
\issue 11
\pages 1835--1855
\mathnet{http://mi.mathnet.ru/zvmmf9946}
\crossref{https://doi.org/10.7868/S004446691311001X}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3150809}
\elib{http://elibrary.ru/item.asp?id=20447117}
\transl
\jour Comput. Math. Math. Phys.
\yr 2013
\vol 53
\issue 11
\pages 1664--1683
\crossref{https://doi.org/10.1134/S0965542513110018}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000327076500007}
\elib{http://elibrary.ru/item.asp?id=21889489}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84887599724}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf9946
  • http://mi.mathnet.ru/eng/zvmmf/v53/i11/p1835

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. D. Sokolovski, L. M. Baskin, “Statistics of resonance and nonresonance tunneling of fermionized cold atoms”, Phys. Rev. A, 90:2 (2014), 024101  crossref  isi  elib  scopus
    2. L. M. Baskin, M. M. Kabardov, N. M. Sharkova, “Electron transport in a multi-resonator system formed by constrictions of a quantum waveguide”, 2016 Days on Diffraction (DD) (St.Petersburg, Russia), eds. O. Motygin, A. Kiselev, P. Kapitanova, L. Goray, A. Kazakov, A. Kirpichnikova, IEEE, 2016, 52–55  crossref  isi  scopus
    3. D. Sokolovski, L. M. Baskin, “Quantum statistical effects in multichannel wave-packet scattering of noninteracting identical particles”, Phys. Rev. A, 94:2 (2016), 022115  crossref  isi  elib  scopus
    4. S. Kondej, “Straight quantum layer with impurities inducing resonances”, J. Phys. A-Math. Theor., 50:31 (2017), 315203  crossref  mathscinet  zmath  isi  scopus
    5. M. M. Kabardov, B. A. Plamenevskiy, O. V. Sarafanov, N. M. Sharkova, “Comparison of asymptotic and numerical approaches to the study of the resonant tunneling in a two-dimensional symmetric quantum waveguide of variable cross-section”, J. Math. Sci. (N. Y.), 238:5 (2019), 641–651  mathnet  crossref
    6. O. V. Sarafanov, “Asymptotics of the resonant tunneling of high-energy electrons in two-dimensional quantum waveguides of variable cross-section”, J. Math. Sci. (N. Y.), 238:5 (2019), 736–749  mathnet  crossref
  • ∆урнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:201
    Full text:42
    References:32
    First page:20

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020